0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
Correspondence |

Exudative, Nonhealing Scalp: A Complication of Systemic Chemotherapy With Capecitabine and Bevacizumab

Jeanette M. Black, MD; Kafele T. Hodari, MD, MBA; Nicole Rogers, MD; Patricia K. Farris, MD; Alan T. Lewis, MD; Erin E. Boh, MD, PhD
Arch Dermatol. 2011;147(1):134-135. doi:10.1001/archdermatol.2010.396.
Text Size: A A A
Published online

Extract

Capecitabine, a prodrug of fluorouracil, is a pyrimidine analogue that can inflame actinic keratoses.1 The inflammation manifests primarily as simple erythema in areas of actinic keratoses, although acral erythema and other cutaneous adverse effects have been reported.1,2 Bevacizumab inhibits angiogenesis by blocking vascular endothelial growth factor and can produce cutaneous adverse effects such as exfoliative dermatitis, skin ulceration, and acneiform eruptons.3 We describe a severe complication resulting from the combination of capecitabine and bevacizumab.

Figures in this Article

Sign in

Purchase Options

• Buy this article
• Subscribe to the journal
• Rent this article ?

First Page Preview

View Large
First page PDF preview

Figures

Place holder to copy figure label and caption
Figure 1.

Boggy, crusted, adherent plaques developed after starting systemic chemotherapy with capecitabine and bevacizumab.

Graphic Jump Location
Place holder to copy figure label and caption
Figure 2.

Skin biopsy specimen from the scalp reveals a thick neutrophilic serum crust overlying atrophic epidermis with heavy lymphocytic infiltrate in the dermis, edema, and telangiectasia (hematoxylin-eosin, original magnification ×200).

Graphic Jump Location

Tables

References

Correspondence

CME
Also Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
Please click the checkbox indicating that you have read the full article in order to submit your answers.
Your answers have been saved for later.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.

Multimedia

Some tools below are only available to our subscribers or users with an online account.

103 Views
3 Citations
×

Sign in

Purchase Options

• Buy this article
• Subscribe to the journal
• Rent this article ?

Related Content

Customize your page view by dragging & repositioning the boxes below.

Articles Related By Topic
Related Collections
PubMed Articles
Jobs
JAMAevidence.com

Care at the Close of Life: Evidence and Experience
The Role of Chemotherapy at the End of Life: "When Is Enough, Enough?"

Care at the Close of Life: Evidence and Experience
Chemotherapy and Hormonal Therapy

brightcove.createExperiences();